Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Hi! When I was first diagnosed my MD said my levels were the highest he’d ever seen. I had 11 out of the usual 14 symptoms, or something like that, and was considered “severe”. About two months after my RAI I felt WORSE, swhich I didn’t think was possible. I was extremely tired, my eyes and fingers and feet swelled up, I lost 50% of my hair. The only good thing was that my memory was so bad I couldn’t really remember feeling normal. ha ha. It’s been just a year since the rai and I’m feeling much better. I sure wouldn’t say I feel normal, and am begining to wonder if that’s a myth by the MDs. But I have 3 weeks or so now of feeling really good, then will have several days of the tiredness and muscle aches. My eyes still swell bad tho. That hasn’t gone away. Hmmm, maybe it’s the higher dosage, I don’t know. Just wanted to say that I felt worse after rai too. Hang in there, it will get better. But my experience says it was worse before better. Hope this didn’t depress you. I wish someone would have been strait with me. I felt like a hypocondriac! Trish

    Anonymous
    Post count: 93172

    Hi Carolyn (it is Carolyn, I hope!)

    I know you asked Jake but I was wondering about my doseage and came across a formula they use to determine the dose. The first factor in the formula is the size of your thyroid, so it will vary patient to patient. I can’t seem to lay my hands on it right now, but I remember your uptake on your scan is another determinant. I believe my search words were Graves’ Disease and 131I using Alta Vista.
    Also, I’ve had good luck just picking up the phone and calling the Univ. hospital and asking to speak to a radiologist, endo, etc. since my family practicioner is treating me. No endo referral (HMO) unless we run into trouble. I keep checking up on him this way until I build some confidence on his expertise in this area (or not). If you don’t live in a Univ. town, I know each state has a specific teaching hospital that all doctors can refer their patients to.
    Sorry if I butted in, just wanted to help.

    Anonymous
    Post count: 93172

    I have talked to a lot of folks who received the dose you took and are
    doing fine. Sounds like they wanted to make sure they killed the thyroid
    is all. The other doses are trying to kill enough to make you ballanced
    so you have some thyroid left and don’t need meds. This is not uncommon.

    Regards,
    Jake

    Anonymous
    Post count: 93172

    Thanks Jake. That really takes a load off my mind. I was getting a little worried from all the problems and trying to find answers and reasons why

    Anonymous
    Post count: 93172

    My Endo told me that the dose for RAI was calculated to completely destroy the thyroid. I didn’t know I had the option to take a dose that would still leave me with some thyroid function. She said it was impossible to do this. I have an article I found on the net that says something about a smaller doses being effective 80% of the time. Where can I get info on RAI treatment options ?
    Joe M.

Viewing 5 posts - 1 through 5 (of 5 total)
  • You must be logged in to reply to this topic.